MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D ASSAY

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D ASSAY
Catalog Number 09038078160
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys vitamin d total iii results from an unspecified number of patient samples tested on two cobas 6000 e601 modules (cobas 1 and cobas 2).One patient sample with discrepant results was provided: results from the cobas 1: the initial result of the undiluted patient sample was 120.0 ng/ml with a data flag.The first repeat result of the undiluted patient sample was 120.0 ng/ml with a data flag.The second repeat result with the patient sample at manual 1:2 dilution was 120.0 ng/ml with a data flag.The second repeat result with the patient sample at manual 1:10 dilution was 23.30 ng/ml with a final calculated result of 233.0 ng/ml.Results from cobas 2: the initial result of the undiluted patient sample was 120.0 ng/ml with a data flag.The first repeat result of the undiluted patient sample was 120.0 ng/ml with a data flag.The second repeat result with the patient sample at manual 1:2 dilution was 120.0 ng/ml with a data flag.The second repeat result with the patient sample at manual 1:10 dilution was 23.44 ng/ml with a final calculated result of 234.4 ng/ml.
 
Additional Manufacturer Narrative
The serial number of cobas 1 is (b)(6).The serial number of cobas 2 is (b)(6).Cobas 1 the field service engineer (fse) inspected the module but did not establish the event's cause.He flushed the syringe flow paths and checked the alignments.He observed reagent probe aspiration issues and replaced the liquid-level detection (lld) board and parts to the reagent flow path.He verified the module's performance with qcs and precision checks.Cobas 2: the calibration and qc were within specifications.The field service engineer (fse) inspected the module but did not find the specific cause of the event.He replaced the channel's black sipper and pinch valve tubing and checked the related parts.He verified the module's performance with mechanical and precision checks.The customer performed qc with acceptable results.The customer performed a 1:2 dilution of the patient samples.Product labeling states: "dilution - samples with 25-hydroxyvitamin d concentrations above the measuring range can be manually diluted with diluent universal or a suitable human serum with a low analyte concentration.The recommended dilution is 1:2.The concentration of the diluted sample must be = 40 ng/ml (= 100 nmol/l).After manual dilution, multiply the results by the dilution factor 2.The endogenous analyte concentration of the human serum used for dilution has to be taken into account." the investigation is ongoing.
 
Additional Manufacturer Narrative
The vit d total calibration signals for cobas 1 were slightly higher than the specified ranges.The vit d total qcs for cobas 1 and cobas 2 were within the specified ranges.There was no indication of a performance issue with the reagent because the qcs before the event were within the specified ranges and isolated non-reproducible results do not represent a general malfunction of the assay.The customer did not report any other issues after service.The investigation determined the service actions resolved the issue.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21525950
Report Number1823260-2025-00631
Device Sequence Number9619066
Product Code MRG
UDI-Device Identifier07613336184615
UDI-Public07613336184615
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number09038078160
Device Lot Number81427801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight93 KG